PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

On square classes in generalized Fibonacci sequences

Volume 174 / 2016

Zafer Şiar, Refik Keskin Acta Arithmetica 174 (2016), 277-295 MSC: 11B37, 11B39. DOI: 10.4064/aa8436-4-2016 Published online: 22 June 2016


Let $P$ and $Q$ be nonzero integers. The generalized Fibonacci and Lucas sequences are defined respectively as follows: $U_{0}=0,U_{1}=1,$ $% V_{0}=2,V_{1}=P$ and $U_{n+1}=PU_{n}+QU_{n-1},$ $V_{n+1}=PV_{n}+QV_{n-1}$ for $n\geq 1$. In this paper, when $w\in \{ 1,2,3,6\} ,$ for all odd relatively prime values of $P$ and $Q$ such that $P\geq 1$ and $P^{2}+4Q \gt 0,$ we determine all $n$ and $m$ satisfying the equation $U_{n}=wU_{m}x^{2}.$ In particular, when $k\,|\,P$ and $k \gt 1$, we solve the equations $U_{n}=kx^{2}$ and $U_{n}=2kx^{2}.$ As a result, we determine all $n$ such that $U_{n}=6x^{2}.$


  • Zafer ŞiarMathematics Department
    Bingöl University
    12000 Bingöl, Turkey
  • Refik KeskinMathematics Department
    Sakarya University
    54050 Sakarya, Turkey

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image